Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 36, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Sep 24, 2024, 8:29 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2024, 8:29 PM EDT (00:29 UTC)
- Expired
- Sep 24, 2024, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cuyahoga County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 13 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
897
WFUS51 KCLE 250029
TORCLE
OHC035-093-250115-
/O.NEW.KCLE.TO.W.0036.240925T0029Z-240925T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
829 PM EDT Tue Sep 24 2024
The National Weather Service in Cleveland has issued a
* Tornado Warning for...
West central Cuyahoga County in northeastern Ohio...
Northern Lorain County in north central Ohio...
* Until 915 PM EDT.
* At 828 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Amherst, or 7 miles southeast of Vermilion, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cleveland, Lorain, Elyria, Lakewood, Westlake, North Ridgeville,
Avon Lake, Amherst, North Olmsted, Avon, Rocky River, Fairview
Park, Bay Village, Sheffield Lake, Oberlin, Sheffield, South
Amherst, and Kipton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4149 8195 4148 8189 4148 8186 4150 8180
4148 8175 4128 8215 4127 8230 4135 8232
4147 8218 4152 8199
TIME...MOT...LOC 0028Z 232DEG 8KT 4133 8223
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Jaszka3 follow-up statements
932
WWUS51 KCLE 250042
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
842 PM EDT Tue Sep 24 2024
OHC035-093-250115-
/O.CON.KCLE.TO.W.0036.000000T0000Z-240925T0115Z/
Cuyahoga OH-Lorain OH-
842 PM EDT Tue Sep 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR WEST
CENTRAL CUYAHOGA AND NORTHERN LORAIN COUNTIES...
At 841 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Elyria, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cleveland, Lorain, Elyria, Lakewood, Westlake, North Ridgeville, Avon
Lake, Amherst, North Olmsted, Avon, Rocky River, Fairview Park, Bay
Village, Sheffield Lake, Sheffield, and South Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4133 8222 4137 8227 4142 8224 4147 8218
4152 8199 4149 8195 4148 8189 4148 8186
4150 8180 4148 8175 4142 8186 4131 8215
TIME...MOT...LOC 0041Z 227DEG 22KT 4137 8216
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Jaszka556
WWUS51 KCLE 250053
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
853 PM EDT Tue Sep 24 2024
OHC035-093-250115-
/O.CON.KCLE.TO.W.0036.000000T0000Z-240925T0115Z/
Cuyahoga OH-Lorain OH-
853 PM EDT Tue Sep 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR WEST
CENTRAL CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...
At 853 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Elyria, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lorain, Elyria, Lakewood, Westlake, North Ridgeville, Avon Lake,
Amherst, North Olmsted, Avon, Rocky River, Fairview Park, Bay
Village, Sheffield Lake, and Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4133 8209 4143 8222 4147 8216 4152 8199
4149 8195 4148 8189 4148 8186 4150 8180
4149 8179 4137 8200
TIME...MOT...LOC 0053Z 231DEG 23KT 4141 8208
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Jaszka046
WWUS51 KCLE 250107
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
907 PM EDT Tue Sep 24 2024
OHC035-093-250115-
/O.CON.KCLE.TO.W.0036.000000T0000Z-240925T0115Z/
Cuyahoga OH-Lorain OH-
907 PM EDT Tue Sep 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR WEST
CENTRAL CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...
At 906 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Avon Lake, or near Elyria, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lakewood, Westlake, North Ridgeville, Avon Lake, North Olmsted, Avon,
Rocky River, Fairview Park, Bay Village, Sheffield Lake, and
Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4138 8199 4141 8206 4148 8210 4149 8209
4152 8199 4149 8195 4148 8189 4148 8186
4150 8180 4149 8179
TIME...MOT...LOC 0106Z 230DEG 21KT 4144 8201
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JaszkaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Sep 24, 7:41 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 24, 7:41 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 741 PM EDT Tue Sep 24 2024 .SYNOPSIS... Low pressure moves northeast across the Great Lakes region through Thursday and will drag a weak cold front across the area late Wednesday into early Thursday. High pressure enters from the northwest on Thursday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Surface warm front continues lift across the region as the parent low pressure moves northeastward across Lower Michigan this evening. Shower and thunderstorm coverage has decreased for the time being, however, we're beginning to see some redevelopment of showers and storms across Northern Indiana. Can't rule out strong to severe thunderstorms, especially across the I-75 corridor, as current mesoanalysis indicates a favorable environment with MLCAPE values of 1000+ J/kg coupled with bulk shear magnitudes of 30-35 kts. As such, portions of Northwest Ohio remain under a Marginal Risk (Level 1/5) for Severe Weather through this evening. Showers and thunderstorms will diminish in coverage and intensity later this evening as the surface low continues to lift north. Low stratus/patchy fog will move overhead tonight given recent rainfall/lingering low level moisture and calm winds. Upper level trough will continue to dig eastward through Wednesday with lingering shower and thunderstorm chances east of I-71 through Wednesday night. Overnight lows tonight will generally settle in the low 60s. Slightly warmer Wednesday afternoon with highs in the mid 70s. Cold front will begin to cross the region Wednesday night into Thursday morning which will allow for lows to dip into the upper 50s in NW Ohio and lower 60s elsewhere. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... There will be some lingering post-frontal showers Thursday morning in NE OH and NW PA but will be ending by mid-day. During the day Thursday, high pressure will build in ushering in dry weather for the next 24-36 hours. On Friday, an upper level low will interact with Tropical Storm Helene as it moves inland from the Gulf Coast. This will bring moisture northward from as the storm wraps around the upper level low. There is uncertainty of how far north the moisture will be as the system will stall out in the Tennessee/Ohio River Valleys. With that, PoPs will be similar to previous forecasts with 40 percent in the southwestern counties and around 30 percent for the northeast counties for Friday evening. Highs will generally be in the high 70s for Thursday and Friday and lows in the upper 50s, low 60s each night. The high temperatures may be limited depending on if there are any showers in the southern counties for Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Going into Saturday the upper level low across the mid-Mississippi River Valley will start to meander northeastward into the Ohio River Valley region. There is still uncertainty on the location and strength of the system as it will be slow moving, but will continue to influence the weather for the region through the weekend. As a result, expect dreary weather into the beginning of next week with overcast skies, low-end chance of PoPs, and a few thunderstorms. Temperatures will trend towards normal for the area, with highs in the mid to upper 70s on Saturday and low 70s by Tuesday. Lows will follow a similar pattern, being in the low 60s, upper 50s on Saturday and by Tuesday everyone will be in the mid 50s. && .AVIATION /00Z Wednesday THROUGH Sunday/... Convection to continue for the next few hours and needed to use some TEMPO TSRA for the first 2 hours or so of the forecast for a few of the terminals given the ongoing thunderstorm activity. Once the convection wanes for the night, expecting low stratus to form and go to IFR after 08Z tonight, with these low ceilings continuing through around 15-18Z Wednesday before mixing out and lifting/dissolving out. Thunderstorms contain wind and hail threat this evening with some rotation possible. Outlook...Strong northeast winds are expected across the region on Friday. Non-VFR may return in showers and thunderstorms this weekend. && .MARINE... A Small Craft Advisory will be in effect from 21Z Tuesday to 12Z Wednesday morning due to downsloping winds in the eastern basin of Lake Erie. Winds will be out of the southeast at 15 to 25 knots overnight before subsiding Wednesday morning as winds shift to be more southwesterly at 10 to 15 knots. A cold front will move across the lake Wednesday afternoon and the winds with veer to be out of the northwest, but with a weaker pressure gradient, will only be 5 to 10 knots. Through the day on Thursday, the winds will shift out of the northeast as high pressure builds into the region. The pressure gradient will then tighten as Tropical Storm Helene moves northward from the Gulf Coast during the day on Friday. Winds will be east-northeasterly and increase to 15 to 25 knots for most of the central and western basins of Lake Erie and therefore, a strong chance for a Small Craft Advisory to be needed for Friday into Saturday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 8 AM EDT Wednesday for LEZ148-149. && SYNOPSIS...Iverson NEAR TERM...Iverson SHORT TERM...Kennedy LONG TERM...Kennedy AVIATION...26 MARINE...Kennedy
Hazardous weather outlook, Sep 24, 3:33 PM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 333 PM EDT Tue Sep 24 2024 OHZ003-006>009-017>019-027>030-036>038-047-251945- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox- 333 PM EDT Tue Sep 24 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. A few thunderstorms may approach strong to severe limits today. The main threat with any storm will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ010>014-020>023-031>033-089-PAZ001>003- 251945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina- Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 333 PM EDT Tue Sep 24 2024 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 24, 3:07 PM EDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT Tue Sep 24 2024
OHZ006-241945-
Wood OH-
307 PM EDT Tue Sep 24 2024
...A STRONG THUNDERSTORM WILL IMPACT WOOD COUNTY THROUGH 345 PM
EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deshler, or 14 miles southwest of Bowling Green, moving northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bowling Green, Fostoria, North Baltimore, Weston, Walbridge,
Pemberville, Millbury, Haskins, Luckey, Bradner, Wayne, Bloomdale,
Risingsun, Cygnet, Portage, Jerry City, Tontogany, Hoytville, Custar,
and West Millgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4138 8388 4160 8342 4117 8342 4117 8388
TIME...MOT...LOC 1907Z 238DEG 34KT 4123 8385
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GriffinLocal storm report, Sep 24, 4:27 PM EDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
427 PM EDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Funnel Cloud Rocky Ridge 41.53N 83.21W
09/24/2024 Ottawa OH Amateur Radio
Several reports from the public of a Funnel
Cloud near Rocky Ridge.
&&
MGSpecial weather statement, Sep 24, 5:35 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EDT Tue Sep 24 2024
OHZ006-017-242200-
Wood OH-Hancock OH-
535 PM EDT Tue Sep 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WOOD AND
NORTHWESTERN HANCOCK COUNTIES THROUGH 600 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leipsic, or 9 miles northeast of Ottawa, moving north-northeast at
30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bowling Green, McComb, Weston, Grand Rapids, Portage, Tontogany,
Hoytville, Custar, and Milton Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4141 8388 4142 8387 4141 8386 4145 8379
4139 8355 4103 8386 4104 8388
TIME...MOT...LOC 2134Z 199DEG 28KT 4111 8391
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JaszkaLocal storm report, Sep 24, 6:52 PM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
652 PM EDT Tue Sep 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Hail Tiffin 41.11N 83.17W
09/24/2024 E1.00 Inch Seneca OH Public
&&
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:39 PM EDT | Special Marine Warning | CLE | 66 min | |
| Sep 24, 9:15 PM EDT | Tornado Warning | CLE | Cuyahoga, Lorain | 30 min |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.